|long term use of meds
Aug 25, 2004
I have been takeing once a days meds for about 11/2 -2 years, have been having painful joint issues. I am seeing an orthopedic person because of the severity of the pain in my lower back & hips. (arthritis does run in the family).
any way taking bactrim, videx ec, tenoforvir. I know these meds can cause joint pain. these pains began in february & have worsended through the year to the point I have to take pain meds.
Can side the effects from the meds begin begin after long term use? (Like the blood levels are at toxic levels)?
Response from Dr. Henry
If your HIV regimen is only Videx EC and tenofovir I am usually not satisfied with that regimen except under unusual circumstances. Back/hip problems are not common with that combination but could happen (variety of links such as uric acid arthropathy, neuropathy, aseptic necrosis of the hip, kidney problems, lactic acidosis-etc). Yes problems can develop after long term stable use so seeing an HIV specialist who knows your situation is often key to sorting out the possiblities. KH
Number of combinations?
- Swollen Lymph Nodes Could I Have Acute HIV Infection
- Blood In Semen After Sucking Penis Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- Can You Get Hiv From Sucking On A Womans Breasts?
- Condom Slipped Off Pulling Out
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.